Alert archive / New York / Freeze Warnings in 2013

Freeze Warning 2, NWS New York, NY

May 13, 2013Orange County, Putnam County, New York; Passaic County, New Jersey

NWS New York, NY issued this freeze warning at May 13, 2013, 3:53 AM EDT for Orange County, Putnam County, New York; Passaic County, New Jersey. It took effect at May 14, 2013, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2013, 3:53 AM EDT (07:53 UTC)
In effect from
May 14, 2013, 2:00 AM EDT
Expired
May 14, 2013, 8:00 AM EDT
In force
6 hr
Issued by
NWS New York, NY

Counties Passaic County, NJ, Orange County, NY, Putnam County, NY

The radar

The Brookhaven radar (KOKX), 115 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 7.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2013-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2013-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -164 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2606 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
-164 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WWUS71 KOKX 130753
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
353 AM EDT MON MAY 13 2013

...COLD CONDITIONS OVERNIGHT...

NJZ002-NYZ067-068-131600-
/O.NEW.KOKX.FZ.W.0002.130514T0600Z-130514T1200Z/
/O.CON.KOKX.FR.Y.0004.000000T0000Z-130513T1200Z/
WESTERN PASSAIC-ORANGE-PUTNAM-
353 AM EDT MON MAY 13 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY.

* LOCATIONS...WESTERN PASSAIC COUNTY NEW JERSEY...ORANGE AND
  PUTNAM COUNTIES NEW YORK.

* HAZARDS...WIDESPREAD FROST EARLY THIS MORNING. FREEZING TEMPERATURES
  TONIGHT INTO TUESDAY MORNING.

* TEMPERATURES...IN THE MIDDLE 30S EARLY THIS MORNING. TEMPERATURES
  AROUND TO JUST BELOW FREEZING TONIGHT INTO TUESDAY MORNING.

* TIMING...WIDESPREAD FROST EARLY THIS MORNING. FREEZING
  TEMPERATURES MONDAY NIGHT INTO TUESDAY MORNING..

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED BY
  FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ005>008-NJZ004-103-NYZ069-070-131600-
/O.NEW.KOKX.FR.Y.0005.130514T0600Z-130514T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-ROCKLAND-
NORTHERN WESTCHESTER-
353 AM EDT MON MAY 13 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY.

* LOCATIONS...INTERIOR SOUTHERN CONNECTICUT...PARTS OF THE LOWER
  HUDSON VALLEY AND NORTHEAST NEW JERSEY.

* HAZARDS...WIDESPREAD FROST.

* TEMPERATURES...IN THE MIDDLE 30S.

* TIMING...TONIGHT INTO TUESDAY MORNING. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED BY FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
6 follow-up statements
576 
WWUS71 KOKX 131024
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
624 AM EDT MON MAY 13 2013

...COLD CONDITIONS OVERNIGHT...

NJZ002-NYZ067-068-132015-
/O.CAN.KOKX.FR.Y.0004.000000T0000Z-130513T1200Z/
/O.CON.KOKX.FZ.W.0002.130514T0600Z-130514T1200Z/
WESTERN PASSAIC-ORANGE-PUTNAM-
624 AM EDT MON MAY 13 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS CANCELLED THE FROST
ADVISORY FOR THIS MORNING. THE FREEZE WARNING REMAINS IN EFFECT.

* LOCATIONS...WESTERN PASSAIC COUNTY NEW JERSEY...ORANGE AND 
  PUTNAM COUNTIES NEW YORK.

* HAZARDS...FREEZING TEMPERATURES TONIGHT INTO TUESDAY MORNING.

* TEMPERATURES...AROUND TO JUST BELOW FREEZING TONIGHT INTO
  TUESDAY MORNING.

* TIMING...FREEZING TEMPERATURES TONIGHT INTO TUESDAY MORNING..

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED BY 
  FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ005>008-NJZ004-103-NYZ069-070-132015-
/O.CON.KOKX.FR.Y.0005.130514T0600Z-130514T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-ROCKLAND-
NORTHERN WESTCHESTER-
624 AM EDT MON MAY 13 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

* LOCATIONS...INTERIOR SOUTHERN CONNECTICUT...PARTS OF THE LOWER 
  HUDSON VALLEY AND NORTHEAST NEW JERSEY.

* HAZARDS...WIDESPREAD FROST.

* TEMPERATURES...IN THE MIDDLE 30S.

* TIMING...TONIGHT INTO TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED BY 
  FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
888 
WWUS71 KOKX 131101
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
701 AM EDT MON MAY 13 2013

...COLD CONDITIONS OVERNIGHT...

NJZ002-NYZ067-068-132030-
/O.CON.KOKX.FZ.W.0002.130514T0600Z-130514T1200Z/
WESTERN PASSAIC-ORANGE-PUTNAM-
701 AM EDT MON MAY 13 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

* LOCATIONS...WESTERN PASSAIC COUNTY NEW JERSEY...ORANGE AND 
  PUTNAM COUNTIES NEW YORK.

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...AROUND TO JUST BELOW FREEZING.

* TIMING...FREEZING TEMPERATURES TONIGHT INTO TUESDAY MORNING..

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED BY 
  FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ005>008-NJZ004-103-NYZ069-070-132030-
/O.CON.KOKX.FR.Y.0005.130514T0600Z-130514T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-ROCKLAND-
NORTHERN WESTCHESTER-
701 AM EDT MON MAY 13 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

* LOCATIONS...INTERIOR SOUTHERN CONNECTICUT...PARTS OF THE LOWER 
  HUDSON VALLEY AND NORTHEAST NEW JERSEY.

* HAZARDS...WIDESPREAD FROST.

* TEMPERATURES...IN THE MIDDLE 30S.

* TIMING...TONIGHT INTO TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED BY 
  FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
631 
WWUS71 KOKX 131919
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
319 PM EDT MON MAY 13 2013

...UNSEASONABLY COLD CONDITIONS OVERNIGHT...

NJZ002-NYZ067-068-140400-
/O.CON.KOKX.FZ.W.0002.130514T0600Z-130514T1200Z/
WESTERN PASSAIC-ORANGE-PUTNAM-
319 PM EDT MON MAY 13 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

* LOCATIONS...WESTERN PASSAIC COUNTY NEW JERSEY...ORANGE AND 
  PUTNAM COUNTIES NEW YORK.

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...AROUND FREEZING. 

* TIMING...EARLY TUESDAY MORNING..

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED BY 
  FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NJZ105-107-140400-
/O.EXA.KOKX.FR.Y.0005.130514T0600Z-130514T1200Z/
WESTERN ESSEX-WESTERN UNION-
319 PM EDT MON MAY 13 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY.

* LOCATIONS...WESTERN PORTIONS OF ESSEX AND UNION COUNTIES IN NEW
  JERSEY. 

* HAZARDS...WIDESPREAD FROST.

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED BY
  FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CTZ005>008-NJZ004-103-NYZ069-070-140400-
/O.CON.KOKX.FR.Y.0005.130514T0600Z-130514T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-ROCKLAND-
NORTHERN WESTCHESTER-
319 PM EDT MON MAY 13 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

* LOCATIONS...INTERIOR SOUTHERN CONNECTICUT...PARTS OF THE LOWER 
  HUDSON VALLEY AND NORTHEAST NEW JERSEY.

* HAZARDS...WIDESPREAD FROST.

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED BY 
  FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
774 
WWUS71 KOKX 140155
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
955 PM EDT MON MAY 13 2013

...UNSEASONABLY COLD CONDITIONS OVERNIGHT...

NJZ002-NYZ067-068-141000-
/O.CON.KOKX.FZ.W.0002.130514T0600Z-130514T1200Z/
WESTERN PASSAIC-ORANGE-PUTNAM-
955 PM EDT MON MAY 13 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

* LOCATIONS...WESTERN PASSAIC COUNTY NEW JERSEY...ORANGE AND 
  PUTNAM COUNTIES NEW YORK.

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...AROUND 30 DEGREES.

* TIMING...EARLY TUESDAY MORNING..

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED BY 
  FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ005>008-NJZ004-103-105-107-NYZ069-070-141000-
/O.CON.KOKX.FR.Y.0005.130514T0600Z-130514T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-
WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-
955 PM EDT MON MAY 13 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

* LOCATIONS...INTERIOR SOUTHERN CONNECTICUT...PARTS OF THE LOWER 
  HUDSON VALLEY AND NORTHEAST NEW JERSEY.

* HAZARDS...WIDESPREAD FROST.

* TEMPERATURES...LOW TO MID 30S.

* TIMING...EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED BY 
  FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JMC
384 
WWUS71 KOKX 140755
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
355 AM EDT TUE MAY 14 2013

...UNSEASONABLE COLD EARLY THIS MORNING...

NJZ002-NYZ067-068-141200-
/O.CON.KOKX.FZ.W.0002.000000T0000Z-130514T1200Z/
WESTERN PASSAIC-ORANGE-PUTNAM-
355 AM EDT TUE MAY 14 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* LOCATIONS...WESTERN PASSAIC COUNTY IN NORTHEAST NEW
  JERSEY...AND ORANGE AND PUTNAM COUNTIES IN SOUTHEAST NEW YORK. 

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...EARLY THIS MORNING. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED BY 
  FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ005>008-NJZ004-103-105-107-NYZ069-070-141200-
/O.CON.KOKX.FR.Y.0005.000000T0000Z-130514T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-
WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-
355 AM EDT TUE MAY 14 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* LOCATIONS...INTERIOR SOUTHERN CONNECTICUT...PARTS OF THE LOWER 
  HUDSON VALLEY AND NORTHEAST NEW JERSEY.

* HAZARDS...FROST.

* TEMPERATURES...MID AND UPPER 30S. 

* TIMING...EARLY THIS MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED BY 
  FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
688 
WWUS71 KOKX 141139
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
739 AM EDT TUE MAY 14 2013


...FREEZE WARNING AND FROST ADVISORY WILL BE ALLOWED TO EXPIRE...

NJZ002-NYZ067-068-141245-
/O.EXP.KOKX.FZ.W.0002.000000T0000Z-130514T1200Z/
WESTERN PASSAIC-ORANGE-PUTNAM-
739 AM EDT TUE MAY 14 2013

...FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING...

TEMPERATURES IN THE WARNING AREA HAVE WARMED ABOVE FREEZING SO THE
WARNING WILL BE ALLOWED TO EXPIRE.

$$

CTZ005>008-NJZ004-103-105-107-NYZ069-070-141245-
/O.EXP.KOKX.FR.Y.0005.000000T0000Z-130514T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-
WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-
739 AM EDT TUE MAY 14 2013

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

TEMPERATURES HAVE WARMED INTO THE MIDDLE 30S TO LOWER 40S AND ARE
EXPECTED TO CONTINUE TO RISE. THEREFORE...THE FROST THREAT HAS
DIMINISHED.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this freeze warning went out at May 13, 2:13 AM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 13, 2:13 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
213 AM EDT MON MAY 13 2013

.SYNOPSIS...
HIGH PRESSURE OVER THE MIDWEST WILL SLOWLY BUILD TOWARDS THE
REGION THROUGH MONDAY. THE HIGH BUILDS IN MID WEEK...WITH LOW
PRESSURE IMPACTING THE NORTHEAST TO END THE WEEK THROUGH THE
COMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WIND IS SLOWLY DIMINISHING ACROSS THE AREA WITH ISOLATED SPOTS
WITH GUSTS 20-25 KT STILL. THIS HAS KEPT THE TEMPS A FEW DEG
WARMER THAN FORECAST IN MANY SPOTS. HAVE UPDATED THE TREND BUT
WITH WINDS CONTINUING TO DIMINISH...DID NOT MAKE CHANGES TO THE
LOW TEMP FORECAST. OTHERWISE...FORECAST IS ON TRACK.

THE MOST INTERIOR PORTIONS OF THE REGION IN WESTERN PASSAIC NEW
JERSEY AS WELL AS INTERIOR LOWER HUDSON VALLEY IN NEW YORK WILL
HAVE THE LOWEST TEMPS IN THE REGION OVERNIGHT AS TEMPS WILL FALL
INTO THE LOW TO MID 30S. HAVE THEREFORE KEPT THE FROST ADVY UP FOR
THOSE AREAS FOR AREAS OF FROST. ELSEWHERE...MOST MIN TEMPS WILL
RANGE FROM THE MID 30S TO MID 40S.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
SUNNY TO START...THEN FAIR WX CU DEVELOPS AS TEMPS REACH CONVECTIVE
IN THE LATE MRNG/EARLY AFTN. CONVECTIVE TEMP 49-51 BASED ON NAM
BUFR SOUNDINGS. NO PCPN EXPECTED WITH SUBSIDENCE. THERE COULD BE
PERIODS OF OVC AS THE CU FLATTENS. TEMPS A BLEND OF GUIDANCE. COLD
ALOFT...AND IF TEMPS ARE MIXED DOWN FROM H7 YOU STILL GET HIGHS
NEAR 60. LOW CHC OF A SEA BREEZE...IF IT DOES HAPPEN IT SHOULD BE
LATE IN THE DAY.

COLD TEMPS AGAIN MON NGT. BETTER RADIATIONAL COOLING
CONDITIONS...SO MINS MAY FALL TO 32 OR EVEN BLW. INCLUDED AREAS OF
FROST IN THE FCST AND MENTIONED IN THE HWO. IT DOES NOT LOOK TO BE
A KILLING FREEZE ATTM...WITH TEMPS BLW FREEZING FOR SEVERAL
HOURS...BUT A FREEZE WATCH/WARNING MAY BE NECESSARY AS CRITERIA IS
ONLY FOR TEMPS TO REACH 32 DURING THE GROWING SEASON.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
QUIET WEATHER INITIALLY OVER THE AREA WITH SURFACE HIGH PRESSURE
CENTERED OVER THE SOUTHEAST US BEGINS TO NUDGE INTO THE NORTHEAST
TUES INTO WED. THIS WILL BE SHORT LIVED WITH A STRONG SURFACE LOW
MOVING THROUGH SOUTHERN CANADA PUSHING A WARM FRONT THROUGH BY THURS
MORNING. AS THE LOW STALLS OVER SOUTHEASTERN CANADA...IT
WEAKENS...WHILE BRINGING THROUGH A WEAK COLD FRONT. UPPER LEVEL
TROUGH PROGRESSES ACROSS THE REGION TUES INTO WED WITH WEAK RIDGING
BUILDING IN BY WED BEFORE A MORE ZONAL FLOW SETS UP FOR THE LATTER
PART OF THE WEEK.

GOOD MODEL CONSENSUS TO START OFF. DEVELOPING OFFSHORE LOW TUES
REMAINS WELL OFFSHORE WITH THE SURFACE HIGH TAKING CONTROL OF THE
EASTERN SEABOARD. AS THE HIGH BUILDS NORTH...WINDS SHIFT AROUND TO A
WESTERLY FLOW...BRINGING IN WARMER TEMPS...BUT STILL WELL BELOW
NORMAL AS THE WAA IS WEAK AND SLOW TO TAKE CONTROL OF THE REGION.
SPOTTY AREAS WELL INLAND COULD SEE LOWS DOWN INTO THE MID TO UPPER
30S TUES NIGHT. FROST DEVELOPMENT IS EXPECTED TO BE LIMITED WITH A
FAIRLY DRY AIR MASS IN PLACE...THOUGH WITH WEAKENING WINDS AND
CLEARING SKIES...ITS NOT OUT OF THE QUESTION. POSSIBLE FROST
ADVISORY MAY BE NEEDED THOUGH TO REFLECT TEMPS REACHING THE MID
30S...EVEN IF THERE IS NO ACTUAL FROST FORMATION.

AS THE HIGH MOVES SLIGHTLY EASTWARD WED...SOUTHERLY FLOW BEGINS TO
QUICKLY INJECT IN WARMER TEMPS AND MORE MOIST AIR...WITH AN EXTRA
PUSH OF WARMTH THEN BEHIND THE WARM FRONT WED NIGHT INTO THURS. THIS
FLOW WILL PUSH TEMPS BACK UP TO NEAR NORMAL FOR HIGHS WED...THEN
EVEN ABOVE NORMAL FOR THE END OF THE WEEK INTO THE WEEKEND.

PSBL SHOWER DEVELOPMENT AHEAD OF THE FRONT...BUT WITH MINIMAL
INSTABILITY AND LITTLE UPPER LEVEL DYNAMICS TO SUPPORT
CONVECTION...LOW CONFIDENCE OF THUNDER LATE WED THROUGH THURS
MORNING. THERE HAD BEEN SOME MODEL DIFFERENCES ON THE HANDLING OF
THE ASSOCIATED COLD FRONT BEHIND THE WARM FRONT THURS INTO
FRI...WITH THE BEST HANDLE NOW HAVING THE FRONT WEAKEN AND BECOME
NEARLY STATIONARY LATE THURS INTO SAT. WITH THE WEAKER
FORCING...STILL EXPECTING SCT SHOWERS...BUT MUCH LOWER CONFIDENCE
FOR THUNDER AS WELL. WILL CONTINUE TO MENTION ISO THUNDER THURS AFTN
INTO FRI MORNING WITH INSTABILITY VALUES BETWEEN 500 AND 1000 J/KG
AND STEEPENING LAPSE RATES AHEAD OF THE FRONT.

WITH THE FRONT LINGERING OVER THE REGION THROUGH THE WEEKEND...AND
AN APPROACHING UPPER LEVEL LOW BY SAT...COULD SEE PERIODIC SHOWERS
THROUGH THE WEEKEND. HOWEVER...WILL KEEP POPS OUT AT THIS TIME WITH
THE UNCERTAINTY OF THE TIMING AND THE EXACT PLACEMENT OF THE FRONT.

850MB TEMPS QUICKLY WARM WITH THE WARM FRONTAL PASSAGE WED INTO
THURS...WITH TEMPS AROUND 12-13 DEGREES CELSIUS. THE COLD FRONT DOES
LITTLE MORE THAN TO SHIFT WINDS...KEEPING 850 TEMPS IN THE TEENS
THROUGH SAT. THIS WILL RESULT IN ABOVE NORMAL TEMPS ACROSS THE AREA
THURS THRU SAT. WENT WITH TEMPS SLIGHTLY BELOW THE GUIDANCE FOR
NOW...KEEPING TEMPS GENERALLY IN THE 80S...TO REFLECT ANY CLOUD
COVERAGE/PCPN THAT MAY OCCUR. HOWEVER...IF THERE CAN BE SOME BREAKS
IN THE CLOUDS/PCPN...INTERIOR AREAS BOTH THURS AND FRI COULD REACH 80
DEGREES. COASTAL AREAS WILL REMAIN COOLER WITH AN ONSHORE FLOW.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
HIGH CONFIDENCE VFR AS HIGH PRESSURE BUILDS IN. W TO WNW WINDS
SHOULD CONTINUE TO DIMINISH OVERNIGHT...THEN PICK UP ONCE AGAIN
BETWEEN 14Z-17Z MON...WITH GUSTS 20-25 KT BY AFTERNOON...HIGHEST
AT THE NYC METRO TERMINALS. KBDR/KGON/KISP SHOULD ALSO BACK WSW
LATE MON MORNING INTO MON AFTERNOON.

.OUTLOOK FOR 06Z TUE THROUGH FRI...
.LATE MON NIGHT...VFR WITH DIMINISHING NW-N WINDS.
.TUE...VFR. AFTERNOON COASTAL SEAS BREEZES LIKELY.
.WED-FRI...MVFR OR LOWER CONDS POSSIBLE INVOF A STATIONARY FRONT.
W WINDS AROUND 10-15 KT WITH GUSTS AROUND 20 KT WED-WED EVE.

&&

.MARINE...
SCA REMAINS IN EFFECT FOR THE OCEAN BUT WINDS HAVE DECREASED
OVERALL WITH WINDS REMAINING BELOW SCA CRITERIA FOR NON OCEAN
MARINE ZONES. SCA SEAS...WITH MRGNL WINDS...REMAIN ON THE ERN
OCEAN THRU MON. 5 FT SEAS MAY LINGER E OF MORICHES MON NGT.
ELSEWHERE...AN OCNL GUST TO 25 KT...MAINLY NEAR SHORE...POSSIBLE
DURING THE DAY ON MON.

SUB-SCA CONDITIONS TUES INTO WED UNDER THE HIGH PRESSURE. INCREASING
SOUTHERLY FLOW WED AND THURS COULD BRING IN GUSTS BETWEEN 20 AND 25
KT...AND PSBL 5 FT SEAS ON THE OCEAN. OTHERWISE...EXPECTING SUB-SCA
CONDITIONS TO RETURN BY FRIDAY MORNING AND PERSIST THROUGH THE
WEEKEND.

&&

.HYDROLOGY...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE WED THROUGH
FRI. HOWEVER...TOO MUCH UNCERTAINTY AT THIS TIME TO FORECAST EXACT
AMOUNTS FOR THIS TIME PERIOD.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR NYZ067-068.
NJ...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR NJZ002.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
     ANZ355.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ350-
     353.

&&

SYNOPSIS...JMC/SEARS
NEAR TERM...JMC/LN
SHORT TERM...JMC
LONG TERM...SEARS
AVIATION...GOODMAN
MARINE...JMC/SEARS
HYDROLOGY...JMC/SEARS
Hazardous weather outlook, May 12, 3:17 PM EDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
317 PM EDT SUN MAY 12 2013

CTZ009>012-NJZ004-006-104>108-NYZ071>075-078>081-176>179-131930-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
317 PM EDT SUN MAY 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-131930-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
317 PM EDT SUN MAY 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-NYZ067-068-131930-
WESTERN PASSAIC-ORANGE-PUTNAM-
317 PM EDT SUN MAY 12 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

TEMPERATURES MAY FALL BELOW FREEZING MONDAY NIGHT INTO TUESDAY
MORNING. THIS WILL IMPACT SENSITIVE VEGETATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-NJZ103-NYZ069-070-131930-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN BERGEN-ROCKLAND-NORTHERN WESTCHESTER-
317 PM EDT SUN MAY 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

TEMPERATURES MAY FALL BELOW FREEZING MONDAY NIGHT INTO TUESDAY
MORNING. THIS COULD IMPACT SENSITIVE VEGETATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

JMC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 3:53 AM EDTFrost AdvisoryOKXRockland, Westchester28 hr

Nearby

Freeze Warnings in New York, 2013Freeze Warnings in New Jersey, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.